MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the heavily calcified anterior tibial artery of the left leg.A 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed and the procedure was completed with a charger balloon of the same size.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling otw balloon catheter.The balloon was loosely folded and bloody.Analysis of the tip, balloon, and inner/outer shaft included microscopic and visual inspection.Inspection revealed a hole in the balloon material located 11mm from the tip.Inspection of the rest of the device found no other damage or defects.The reported balloon rupture was confirmed.Review of the product specification indicates the rated burst pressure (rbp) of the complaint device is 14atm.The reported information indicates the device was inflated to 10atm; therefore, there is no indication the device was inflated over rbp.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the heavily calcified anterior tibial artery of the left leg.A 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed and the procedure was completed with a charger balloon of the same size.There were no patient complications reported.It was further reported that he balloon ruptured during initial inflation at 10 atmospheres.
 
Additional Manufacturer Narrative
B5 - describe event or problem updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the heavily calcified anterior tibial artery of the left leg.A 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The device was removed and the procedure was completed with a charger balloon of the same size.There were no patient complications reported.It was further reported that the balloon ruptured during initial inflation at 10 atmospheres.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11032989
Report Number2134265-2020-18046
Device Sequence Number16405850
Product Code DQY
UDI-Device Identifier08714729782292
UDI-Public08714729782292
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2022
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0026246427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer12/16/2020
01/26/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/05/2021
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR